Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 16, 2025, 2:23 PM CDT for 23 counties in Kansas. It took effect at Mar 17, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 2:23 PM CDT (19:23 UTC)
- In effect from
- Mar 17, 2025, 12:00 PM CDT
- Expired
- Mar 17, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728 WWUS83 KTOP 161923 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 223 PM CDT Sun Mar 16 2025 KSZ012-022>024-026-035>040-054>056-058-059-170430- /O.UPG.KTOP.FW.A.0003.250317T1700Z-250318T0100Z/ /O.NEW.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/ Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 223 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS... The National Weather Service in Topeka has issued a Red Flag Warning for gusty southwest winds and low relative humidity, which is in effect from noon to 8 PM CDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 012 Brown, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...From noon to 8 PM CDT Monday. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...15 to 25 percent. * TEMPERATURES...75 to 80. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ008>011-020-021-034-170430- /O.NEW.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Ottawa- 223 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS... The National Weather Service in Topeka has issued a Red Flag Warning for gusty southwest winds and low relative humidity, which is in effect from noon to 8 PM CDT Monday. * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay and Fire Weather Zone 034 Ottawa. * TIMING...From noon to 8 PM CDT Monday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...15 to 20 percent. * TEMPERATURES...75 to 80. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
246 WWUS83 KTOP 170042 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 742 PM CDT Sun Mar 16 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-171030- /O.CON.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 742 PM CDT Sun Mar 16 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...From noon to 8 PM CDT Monday. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...15 to 25 percent. * TEMPERATURES...75 to 80. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
950 WWUS83 KTOP 170722 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 222 AM CDT Mon Mar 17 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-172100- /O.NEW.KTOP.FW.A.0004.250318T1600Z-250319T0300Z/ /O.CON.KTOP.FW.W.0005.250317T1700Z-250318T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 222 AM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS... * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...For the Red Flag Warning, from noon today to 8 PM CDT this evening. For the Fire Weather Watch, from Tuesday morning through Tuesday evening. * WINDS...South 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 84. * LIGHTNING... * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
578 WWUS83 KTOP 171924 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 224 PM CDT Mon Mar 17 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-180330- /O.UPG.KTOP.FW.A.0004.250318T1600Z-250319T0300Z/ /O.NEW.KTOP.FW.W.0006.250318T1600Z-250319T0300Z/ /O.CON.KTOP.FW.W.0005.000000T0000Z-250318T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 224 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL, NORTHEAST AND EAST CENTRAL KANSAS... The National Weather Service in Topeka has issued a Red Flag Warning for gusty southwest winds and low relative humidity, which is in effect from 11 AM to 10 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, Fire Weather Zone 024 Jackson, Fire Weather Zone 026 Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 059 Anderson. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 10 PM CDT Tuesday. * WINDS...Today, southwest 15 to 20 mph with gusts up to 30 mph. Today, southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent both today and tomorrow. * TEMPERATURES...Upper 70s and low 80s today, low to mid 80s tomorrow. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
554 WWUS83 KTOP 180101 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 801 PM CDT Mon Mar 17 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-180915- /O.EXP.KTOP.FW.W.0005.000000T0000Z-250318T0100Z/ /O.CON.KTOP.FW.W.0006.250318T1600Z-250319T0300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 801 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR FIRE WEATHER ZONES 008, 009, 010, 011, 012, 020, 021, 022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 040, 054, 055, 056, 058, AND 059... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR Strong south winds and low relative humidity for the entire forecast area... * AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 012, 020, 021, 022, 023, 024, 026, 034, 035, 036, 037, 038, 039, 040, 054, 055, 056, 058, and 059. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from 11 AM to 10 PM CDT Tuesday. * WINDS...Today, southwest 15 to 20 mph with gusts up to 30 mph. Today, southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent both today and tomorrow. * TEMPERATURES...Upper 70s and low 80s today, low to mid 80s tomorrow. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 11:40 AM CDT, 2 hours 43 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions are forecast to occur both Monday and Tuesday. A Fire Weather Watch is posted for Monday.
- Much warmer temperatures arrive Monday and Tuesday.
- Chances (60 to 90 percent) for rain changing to snow continue to increase for Tuesday night and Wednesday. There may be snow accumulations across north central and northeast Kansas Wednesday morning.
Area forecast discussion, Mar 16, 11:40 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1140 AM CDT Sun Mar 16 2025 .KEY MESSAGES... - Elevated to critical fire weather conditions are forecast to occur both Monday and Tuesday. A Fire Weather Watch is posted for Monday. - Much warmer temperatures arrive Monday and Tuesday. - Chances (60 to 90 percent) for rain changing to snow continue to increase for Tuesday night and Wednesday. There may be snow accumulations across north central and northeast Kansas Wednesday morning. && .DISCUSSION... Issued at 343 AM CDT Sun Mar 16 2025 Early this morning a broad upper level trough extended from the upper Midwest, southward across central MO into southwest LA. An upper level ridge was located across the western US. The 7Z surface map showed a surface ridge axis extending from the northern high Plains, south-southeast across west central KS into western OK. North-northwest surface winds were decreasing in speed across the CWA as the sfc ridge axis slowly shifts east. Today through Tonight: The H5 trough will move east across the Great Lakes and east central US. The mid and upper flow will be from the northwest. The surface ridge of high pressure will continue shift east across the CWA and will be moving into western MO Tonight. The light northwest winds will gradually back to the west and southwest through the afternoon hours, and become southerly Tonight. Insolation and dry conditons along with weak WAA at 850mb, should help afternoon highs to reach the mid 50s across the eastern half of the CWA with upper 50s across the western counties. Monday through Tuesday: The western US H5 ridge will move east into the Plains on Monday as an upper level trough shifts east into the western US. A lee surface trough will begin to deepen across the central high Plains. 850mb winds will increase to 20 to 30 KTS across the eastern counties of the CWA. Deeper mixing with steep lapse rates up to 850mb should cause surface winds to increase to 15 to 20 MPH with wind gusts up to 30 MPH during the afternoon hours across the southern and eastern counties of the CWA. Stronger WAA will help high temperatures on Monday afternoon to warm into the mid to upper 70s. Tuesday, the western US trough will dig east-southeast across the central Rockies by Tuesday afternoon. The ECMWF model forecast a cold front to move southward across SD into southern NE by 00Z WED. This would keep the front north of the CWA through Tuesday afternoon. The pressure gradient east of the lee surface low over western KS, will increase across the CWA and combined with deep mixing will cause surface winds to increase to 20 to 30 MPH with gusts of 30 to 40 MPH across area by Tuesday afternoon. Highs on Tuesday will reach the lower 80s across much of the CWA. The GFS model is a few hours than more progressive, than the ECMWF, brining the H5 trough east across the central Rockies and forecast the surface cold front to move southeast into north central KS late Tuesday afternoon. This may cause highs across the northwest counties to be a few degrees cooler and may lead to a rapid wind shift to the north across north central KS by late Tuesday afternoon. The LREF does show a wind shift across north central and portions of northeast KS by 00Z WED, so the front will probably push southward into the northern counties of the CWA during the late afternoon hours of Tuesday. Tuesday night through Wednesday: The H5 trough will amplify as it moves east across KS and forms an H5 low through the morning hours of WED, that will track from southwest KS into far northeast KS by 12Z WED. The surface low will also move northeast across the CWA overnight and will move into southwest IA by 12Z TUE. The surface cold front will push southeast across the CWA overnight. DCVA ahead of the trough and residual moisture return will cause rain showers to develop during the late evening hours of Tuesday. Stronger CAA behind the front will cause temperatures to fall into the mid to upper 30s, thus the rain will become mix with and change to snow during the morning hours of WED. The ECMWF shows a TROWAL developing on the west and southwest side of the H5 low as it tracks northeast into southwest WI through the day on WED. Even with the low-level CAA, temperatures will still warm into the upper 30s across the northern counties and into the lower 40s across the southern counties Wednesday afternoon. Thus, the snow may mix back with rain or change to rain Wednesday afternoon. The GFS model is more progressive moving the upper low east of the CWA and does show a TROWAL developing across north central KS, which moves east across northeast KS during the mid and late morning hours. Temperatures may be a bit cooler in the morning, with lower to mid 30s for some accumulating snow across the northern counties of the CWA Wednesday morning. The SREF shows a 60 percent probability of greater than 1 inch of snow along and north of a Concordia to Seneca line, and a 40 percent probability for greater than 3 inches. Probabilities drop off under 30 percent for 1 inch of snow along and southeast of the KS turnpike. Temperatures may drop to freezing or a degree below along and north of an Concordia to Seneca line, thus if snowfall rates are great enough there could be accumulating snow on roadways across north central KS Wednesday morning but by the mid morning hours temperatures will warm into the mid 30s. As far as deterministic model snowfall accumulations, the ECMWF and GFS show 2 to 6 inches of snow accumulations across the northern portions of north central KS. The Canadian model looks to be an outlier brining 3 to 4 inches of snow accumulation down to I-70. Stay tuned to the latest forecast in case the the CAA increases and temperatures are a few degrees cooler for heavier snow accumulations across north central and portions of northeast KS. Wednesday night through Sunday: The upper flow will become more zonal with minor H5 troughs embedded within the mid level jet. Afternoon high temperatures will be in the upper 50s to mid 60s. An upper trough will move across KS Friday night bringing a slight chance for light rain. A more amplified H5 trough will bring a better chance for rain showers on Sunday. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1140 AM CDT Sun Mar 16 2025 A dry airmass over the area is forecast to keep VFR conditions in place through Monday morning. A strengthening low level jet late tonight could lead to some LLWS. Forecast soundings from the NAM and RAP suggest a nocturnal inversion will keep the boundary layer decoupled, especially for TOP and MHK. So will go ahead and include LLWS in the forecast generally from 08Z until 15Z when the boundary layer should begin mixing out. && .FIRE WEATHER... Issued at 343 AM CDT Sun Mar 16 2025 Monday, southwesterly surface wind gusts could reach up to 30 MPH during the afternoon hours southeast of a Abilene to Hiawatha line. The minimum Relative humidity across the entire area will be in the 16 to 22 percent range. Therefore, the wind gusts. low relative humidity, and dry fuels will cause an extreme fire danger for central, east central and portions of northeast KS Monday afternoon. The fire weather watch remains in effect for Monday afternoon. Tuesday, Southerly winds will be even stronger Monday afternoon with gusts of 30 to 40 MPH. A cold front will also push south into the northern counties of the CWA during the late afternoon hours, causing a sharp switch of winds to the north behind the front. There may be residual moisture return but the deeper mixing will keep minnimum relative humidity's below 20 percent across much of the CWA causing a critical fire danger. Areas southeast of I-35 may only see the minimum relative humidity dropping to around 30 percent due to a slightly more richer moisture return. && .TOP WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for KSZ012-KSZ022-KSZ023-KSZ024-KSZ026-KSZ035-KSZ036- KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. && DISCUSSION...Gargan AVIATION...Wolters FIRE WEATHER...Gargan
Hazardous weather outlook, Mar 16, 5:25 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 525 AM CDT Sun Mar 16 2025 KSZ008>011-020-021-034-171030- Republic-Washington-Marshall-Nemaha-Cloud-Clay-Ottawa- 525 AM CDT Sun Mar 16 2025 This Hazardous Weather Outlook is for north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are forecast to persist into the first part of next week. Gusty southwest winds and low relative humidity are forecast through the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ012-022>024-026-035>040-054>056-058-059-171030- Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 525 AM CDT Sun Mar 16 2025 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING... This Hazardous Weather Outlook is for central Kansas, east central Kansas and northeast Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are forecast to persist into the first part of next week. A fire weather watch is posted for Monday afternoon and evening for areas along and south of a line from Abilene to Hiawatha. Gusty southwest winds and low relative humidity are forecast through the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:48 PM CDT | Winter Storm Watch | TOP | Cloud, Marshall, Republic, Washington | 37 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.